Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Kat

How Is Clonazepam Beneficial?

Recommended Posts

I see that there are several people that are taking Clonazepam. What symptoms does it help or what is the benefit for people taking it?

Thanks

Kat

Share this post


Link to post
Share on other sites

Hi,

I was prescribed clonazepam / klonopin for nocturnal myoclonus and a seizure disorder. I just started experimenting with it during

the day if I'm feeling jittery. The last time I used it during the day was because I hadn't slept well so

I was having pre seizure jitters. I'm new at recognizing this feeling.

I only need 1/4 of a .125 mg tablet to calm me or help me sleep now. When I was eating and drinking excitotoxins like gluten, hfcs and caffeine I needed .5 - 1.5 mg. And that didn't always work.

Hth .. D

Share this post


Link to post
Share on other sites

Please be careful taking clonazepam or any other benzodiazepine for more than occasional use. There's a high rate of addiction, tolerance and dependency. If you have been on these meds for a while and have decided to come off them, then please make sure you get proper medical guidance and an appropriately slow taper. If you are finding that you need to raise the dose to get the same effect as you did before, then seek medical advice.

I use temazepam and diazepam occasionally, but I always monitor how much I take (in writing) and am careful not to take them for too long.

Share this post


Link to post
Share on other sites

There are many Dysauto Docs that routinely prescribe this med to try to "tame" the hyper adrenaline some of us get.

My Doctor is one of those, and I must say it has helped over the past 2 years or so.

I'm careful to not take too much, though it really has no effect on me.

It really just levels things out a bit. I take a 0.5mg 2xday, another on some really bad days.

Share this post


Link to post
Share on other sites

I would say the same, i am still on it, been a few weeks now 0.5mg just seems to calm the system and help my migraines and surges slightly too, not a miracle drug by any means but more positive than negative.

Share this post


Link to post
Share on other sites

I've never taken benzodiazepines, but I've been reading how it can be helpful in taming mast cells. I know of mast cell patients who can't tolerate any H1s and will take a benzodiazepine and H2 to thwart off degranulation, in place of a H1/H2 combo. Dr Afrin mentioned he has several patients where benzodiazepines have been very helpful.

Share this post


Link to post
Share on other sites

Yes i have heard the same, i would say my racing heart rate in the mornings are much better and i have less wheezing so i tend to agree with Afrin's theory, although of have started nasal crom at around the same time too, but i feel that both are helping.

Share this post


Link to post
Share on other sites

Doozly....Dr Afrin told me the same about benzos and mast cell. I think that's why they are the only meds that seem to help me.....I always thought it was strange that they helped with so many of my symptoms that technically they shouldnt help....until I found out about the mast cell issues. They definately make a difference for me and I am not stopping anytime soon ;)

Share this post


Link to post
Share on other sites

Bren,

I am so glad benzos are helping you. Just another clinical story pointing to complexity of all this. Nice to know there is another class of meds out there to possibly try.

Before I learned of mast cells, I felt defeated because it seemed I couldn't tolerate ANY meds, when in fact I can't tolerate meds where the active ingredient is a known degranulater (such as beta blockers, opoids, anesthesia), contain sulfa or crossreact with sulfa (antibiotics, certain migraine meds, lasix, HCTZ) or contain FD&C dyes, especially yellow (specific doses of meds, like Synthroid, Levoxyl, where I can tolerate the white ones). Maybe the benzos will stabilize your mast cells enough for you to figure out if you are reacting to to something in your meds.

It is interesting how many of us need to slowly taper up our meds or take really tiny doses. Could be related to how we process meds in the liver.

Best wishes,

Lyn

Share this post


Link to post
Share on other sites

Just found this in a internet search. It is from an email between and mast cell patient and Dr Afrin regarding benzodiazepines:

Since it's just been discovered that mast cells also express benzodiazepine receptors, and since both Dr. Molderings and I have now had some patients (though certainly far from all) respond very well to benzodiazepines, you should definitely get around at some point to trying something in the benzodiazepine class, likely either lorazepam or flunitrazepam. Lorazepam will probably be the more easily accessed drug, and I have taken to starting it in my patients at 0.25 mg twice daily, escalated (as tolerated) every 4-7 days in 0.25 mg increments until maximal tolerance or maximal response is reached. Some of my lorazepam-responsive patients have noted that the effect wears off before they're due for their next dose, and in such situations it's perfectly OK to escalate from twice-daily to thrice-daily dosing. An occasional lorazepam-responsive patient has noted best improvement with varying doses, e.g., 0.25 mg on waking, 0.5 mg mid-afternoon, and 0.25 mg mid-evening.

Share this post


Link to post
Share on other sites

I have hyper form of pots and take up to 2 mg on a bad day when I am having lots of surges and panicky feelings. I automatically take 1 mg every a.m. when I am most symptomatic to help me maintain and able to get ready for work, and then .5 as needed depending. It helps me a lot. I am on no other meds other than odds and ends of vitamins and zyrtec/claratin. Don't know if I have mass cell disorder but I heard several speculations that mass cell disorders and pots are one and the same so the mass cell theory and benzo's make sense to me.

Share this post


Link to post
Share on other sites

Just stumbled across this site and had to add my story.

11 years with mystery diagnosis problem, many doctors, very little progress. finally did a low histamine trial diet (among many many others) and had tremendous immediate improvement. researched ways histamine intolerance could manifest, found mastocytosis. screening for cutaneous masto positive, marrow and gi negative. H1, H2 blockers, cromolyn soduium all minimally helpful. gleevac 200mg stopped precipitous slide toward death but success was partial, still had frequent bouts of breathing difficulty unassisted by asthma interventions. severe sinus inflammation virtually constant. tried diazepam, only made me extremely sleepy. tried clonazepam, and it was like a switch for my breathing and sinus problems was turned off. i certainly dont feel perfect but i feel a **** of a lot better than i did two days ago. hoping it continues bc this would be a massive breakthrough for me. wish me luck

Share this post


Link to post
Share on other sites

I take clonazepam for my "anxiety" and chest pain that goes with it, along with fast heart rate and some shortness of breath- I take half of 0.25mg and it works fine. This usually comes on when I am just sitting, watching TV, not thinking of anything at all. It is weird but it works so-"there ya go"  I have never had anyone explain why it works but hey, I'm just glad I have one diagnosis (NCS)-took long enough just for that....so I have not explored MCAS or EDS yet

Share this post


Link to post
Share on other sites

I haven't been on the forum in awhile so I'm catching up on my reading. My neurologist put me on Clonzepam (.5mg twice a day) awhile ago. It's probably been a good 7 years or more. But I don't take it for my Pots, I'm on it for seizures and the tremors/ shakiness I get.  And it does help the tremors from turning into a full blown seizure.

Share this post


Link to post
Share on other sites

I took it in sept 2015 and I took it for 1 month.

I do not have anxiety but I have anxiety like symptoms and my symptoms would change sometimes.

The biggest problem was chest tightness and chest pain. A kind of heart-attack like feeling. It is difficult to describe but it felt like ****.

Also, every morning I would wake up and in 30 min, my left side, just below the breast bone, there would be some pain.

Other symptoms were random lightheadedness, dizziness, nausea (every morning), the occasional PVC (4 PVC/min), muscle twitching. Then there was a period of neck tightness.

I really wanted to quit my job and forget everything since I could not handle the discomfort. Did I mention the pounding heart I had at times.

 

CLONZAPAM: this was a wonder drug. It helped quite a bit to my surprise. Then they put me on Venlafaxen. I took it for 1 year. Now I am MUCH MUCH better. Except the PVCs happen all the time now, day or night. I get 10 to 12 PVC/min. At least now I can go for walks, I can run, go to the bathroom....without my heart pounding.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...